Two Travacalm sea-sickness items have been listed for urgent recall by the Therapeutic Goods Administration (TGA) in Australia.
The TGA is warning the public not to take some batches of the Travacalm travel-sickness tablets, as analysis has shown a higher than recommended content of an active ingredient, creating the risk of unintentional overdose.
The Australian Maritime Safety Authority has issued an urgent notice, requesting that ships' medical stores be checked to ensure that any batches of the tablets are removed. AMSA also urges life-raft service providers to check their records and determine if any of the recalled product have been packed in life-rafts, and if so that the owners be contacted; and that ships' suppliers check to see if the product has been supplied to a ship (possibly in a medical kit for example).
AMSA have issued a Marine Notice to specify the batch numbers and urgency of the recall. If the suspected tablets are found, they should be removed as soon as possible and replaced with an alternate product. Some symptoms from consumption of the problem batches include blurred vision, agitation and loss of balance.
The Marine Notice issued by AMSA is downloadable here.
For further information or assistance on this recall please contact:
Bhu Dev, AMSA (02) 6279 5955
Sonya Sparre, Key Pharmaceuticals (02) 9736 3811